Alert archive / Washington / Flash Flood Warnings in 2014
Flash Flood Warning 6, NWS Spokane, WA
NWS Spokane, WA issued this flash flood warning at Aug 3, 2014, 6:45 PM PDT for Chelan County, Washington. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2014, 6:45 PM PDT (01:45 UTC)
- Expired
- Aug 3, 2014, 9:45 PM PDT
- In force
- 3 hr
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Flood severity
- None
County Chelan County, WA
The radar
The Seattle radar (KATX), 175 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 1.8 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 3433 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
141
WGUS56 KOTX 040145
FFWOTX
WAC007-040445-
/O.NEW.KOTX.FF.W.0006.140804T0145Z-140804T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
645 PM PDT SUN AUG 3 2014
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN CHELAN COUNTY IN NORTH CENTRAL WASHINGTON...
* UNTIL 945 PM PDT
* AT 642 PM PDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ON THE MILLS CANYON FIRE NEAR THE TOWN OF ENTIAT
FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ENTIAT...ROARING CREEK CANYON AND SWAKANE CANYON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 4769 12022 4756 12027 4757 12040 4772 12037
$$
BT1 follow-up statement
201 WGUS76 KOTX 040429 FFSOTX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 929 PM PDT SUN AUG 3 2014 WAC007-040438- /O.CAN.KOTX.FF.W.0006.000000T0000Z-140804T0445Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHELAN WA- 929 PM PDT SUN AUG 3 2014 ...THE FLASH FLOOD WARNING FOR SOUTHEASTERN CHELAN COUNTY IS CANCELLED... THE HEAVY RAIN HAS ENDED...AND FLOODING AND DEBRIS FLOWS ARE NO LONGER EXPECTED TO POSE A THREAT. LAT...LON 4769 12022 4756 12027 4757 12040 4772 12037 $$ BT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 5:21 PM PDT, 1 hour 24 minutes earlier.
Area forecast discussion, Aug 3, 5:21 PM PDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Spokane WA 521 PM PDT SUN AUG 3 2014 .SYNOPSIS... More showers and thunderstorms are forecast for the mountains surrounding the Columbia Basin today. Isolated showers and thunderstorms may impact the Idaho Panhandle mountains Monday. Very warm conditions will continue with a slight cooling trend by the end of next week. && .DISCUSSION... Radar shows most of the convection over the Cascades as the upper level low churns north of the border in BC. Think one spoke from this low is helping the convection to fire. These cells are considerably weaker than yesterday and seem to be confined to the terrain. Will see the convection wane by mid evening. Meanwhile, litte if any convection will be seen in north Idaho or the Blues. /rfox. && .AVIATION... 00Z TAFS: Convection looks more isolated late this afternoon, mainly terrain driven with little if any movement off the ridges. Towering cu and disant showers will be seen from KEAT, but confidence is low on it moving to the TAF sites. Otherwise expect VFR conditions with light terrain winds. /rfox. && .PRELIMINARY POINT TEMPS/POPS... Spokane 67 96 68 94 66 90 / 10 10 10 0 0 0 Coeur d'Alene 62 94 63 92 61 88 / 10 10 10 10 10 10 Pullman 59 95 59 92 57 88 / 10 10 10 10 10 10 Lewiston 71 101 71 99 69 95 / 10 10 10 10 10 10 Colville 58 98 59 97 58 94 / 10 10 10 10 10 0 Sandpoint 55 91 56 89 55 86 / 10 10 10 10 10 10 Kellogg 62 91 62 88 61 85 / 10 20 20 10 10 10 Moses Lake 67 102 67 100 64 95 / 10 10 10 0 0 0 Wenatchee 72 101 73 99 69 93 / 10 10 10 10 10 0 Omak 67 101 68 101 66 97 / 10 10 10 10 10 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, Aug 3, 7:04 AM PDT, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 704 AM PDT SUN AUG 3 2014 IDZ001>004-026-027-WAZ031>038-041>044-041415- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 704 AM PDT SUN AUG 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 8:19 PM PDT | Special Weather Statement | OTX | Okanogan | 41 min |
| Aug 3, 8:28 PM PDT | Flash Flood Warning | OTX | Okanogan | 3 hr |
| Aug 4, 2:17 PM PDT | Fire Weather Watch | OTX | 16 hr |
Nearby
Flash Flood Warnings in Washington, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.